This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I just started on serzone. Been diagnosed with endogenous depression almost all my life (cuurently 30).
I have made the usual anti-depressant circuit, tried pamelor, prozac, paxil, wellbutrin, lithium. Some helped, but most were not doing the job right. Point is that I just started serzone, and the side effects are unbearable. Is the pharmacolgy different from other antidepressants, and should I be concerned about the side effects, or just wait them out until I stabilize.
My major complaint is that I am always dizzy, have sinus headaches, the headaches remind me of the effect of the eye drops that optometrists use to dilate your pupils for examination. It looks like my pupils are very dilated. Can hardly sleep, but feel fatigued. I have only been on this med for 3-4 days, but I dont remeber the side effects of other antidepressants being this bad.
I know you will probably suggest I talk to my physician, and I do intend to, but I thought that maybe if I wait a couple of weeks, the side effects may diminish. I dont feel terrible in a depressive sense, but the depression is almost better that the side effects.
What should I do ? and what do you know about side effects. I've seen all the usual listings, but wanted to see what you have to say.
Headache and visual problems are infrequent but not uncommon when Serzone is first initiated. Lower starting doses and time(few days to a week) should limit these problems. Ultimately you and your doctor need to decide if the benefits of the medication outway the risks/side effects of the medication. Hope this was helpful.
HERE'S A FIRSTHAND ACCOUNT OF A FORMER SERZONE USER. I WAS INITIALLY PUT ON IT BY A NEUROLOGIST FOR HEADACHES (HOWEVER, MY INTERNIST TOLD ME THE NEUROLOGIST PROBABLY PUT ME ON IT DUE TO DEPRESSION, AS I WAS HAVING BOTH PROBLEMS AT THE TIME). I BELIEVE I WAS PUT ON 150MG 2XDAY. I KNOW I HAD TO GRADUALLY BE PUT ON IT OVER A 2 WEEK PERIOD. AT FIRST I FELT PRETTY DECENT. HOWEVER, I STARTED HAVING WHAT I THOUGHT WAS MAJOR SIDE EFFECTS -- I WAS ALWAYS IN A DAZE. MY PUPILS WERE FREQUENTLY DILATED. THAT ALWAYS FREAKED ME OUT. I WOULD STARE INTO A MIRROR TO SEE IF THEY WOULD UN-DILATE, BUT THEY STAYED THAT WAY. THIS BROUGHT ON DIZZINESS AND STRONG HEADACHES. I ACTUALLY STAYED ON THIS MEDICATION FOR ABOUT A YEAR. ONCE I GOT OFF OF IT, I GOT MUCH BETTER. I REALLY THINK THE SERZONE WAS THE WORST THING FOR ME. SOUNDS LIKE YOU MIGHT KNOW EXACTLY WHAT I'M TALKING ABOUT WITH THE SIDE EFFECTS.
I WAS ON SERZONE FOR ABOUT A YEAR AND I TOO FOUND IT TO BE UNBEARABLE. MY EYES WERE FREQUENTLY DILATED. I WOULD STARE INTO A MIRROR TO SEE IF I COULD GET THE DILATION TO SUBSIDE, BUT IT WOULDN'T. I ALWAYS WAS IN A HAZE AND FREQUENTLY DIZZY. IT DID NOTHING FOR ME AND I FELT MUCH BETTER ONCE I STOPPED TAKING IT. I FREQUENTLY HAD STRONG HEADACHES ALSO. NOT SURE WHAT STRENGTH YOU WERE PUT ON. I WAS ON 150 MG 2X DAY (I BELIEVE). I KNOW YOU NEED TO START GRADUALLY ON IT, INCREASING DOSAGE SLIGHTLY DURING A 2 WEEK PERIOD.
Is it possible that the side effects are due to the withdrawl (withdrawal) of the earlier meds, rather than a side effect of the serzone? I ask because that is what happened to me. I was on effexor for a year (worked great, but hindered the sex life). Because of that, I was switched to wellbutrin. The wellbutrin had a terrible effect on me--dizzy, nauseated,(or could it be the withdrawl (withdrawal) of effexor??) and I gave it long enough to subside (about a month). I told the doctor that I had to quit wellbutrin and she then gave me serzone. Now it's been only a week, and I'm starting on the low dose, but it seems to be doing good. I figured that the dizzy, nausea period was more due to the PREVIOUS drugs, rather than the new one. The "sickening" withdrawl (withdrawal) period lasted for about a week. Unfortunately, these SSRI's and related drugs seem to work differently on different people. It's a long road sometimes to finally find the right one. I've also read on these boards about how "terrible" and how "great", the same meds have been for different people. I find you can't take anyone's evaluation and apply it to yourself.
Appreciate the feedback. This board is a great way to hear comments from other people with the same experiences. Doctors are helpful, but sometimes all they can do is read a list of symptoms. Everyone does react differently. The strange thing is that headaches are not listed for a possible side effect of serzone. I have not been taking any meds for over a year, but recently had a relapse and needed medication. I guess the common opinion among patients is that serzone is pretty good. Dont know why i dont feel well, but maybe Im getting sick from e other reason and dont realize it. It is just very strange how my symptoms started at the exact same time I started the medication. I would enjoy hearing other comments from other people.
I am having a hard time finding a medicine that will effectively help my depression along with my anxiety. I have tried Prozac and Effexor, both with the same effects, felt great after a couple weeks, very happy, but after about 2 months became extremely agitated, could not sleep at all and was hungry ALL the time. I tried just buspar, seemed to maybe help the anxiety but does nothing for depression. I am currently on Celexa for about 2.5 weeks now. From the day I started it I have been miserable miserable miserable. My muscle tension headaches (daily) and the muscle tension in my neck and shoulders is phenomenal and I am super wired. I want to go off of this and maybe try serzone. I did try it a year or so ago and it did calm me down but seemed to almost numb me emotionwise. Has anyone had success with serzone, mainly for anxiety and daily tension headaches at this point?
I have been on Serzone for depression/anxiety. I have been gradually upping my dosage - the final dose will be 150 mg 2x a day. I would like to know if anyone feel extremely tired. I mean I feel like I can not get out of bed in the morning even though I slept 8 or 9 hours. I have never been this tired before. I also have horrible dry mouth, does anyone know if this goes away or is this something you have to deal with the entire time.
I would like to know if these symptoms subside - I mean what's the point of being happy if your not awake to experience it?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.